Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Suffering from cellulitis. Took antibiotic. Now redness on gums and distended abdomen. Related?

User rating for this question
Very Good
Answered by

Oncologist, Surgical
Practicing since : 2008
Answered : 576 Questions
Hi XXXXXXX I am a CNA caring for an 85 year old man who has Parkinson's. He has been in the hospital 2 times in the last three week with the occurrence of a red rash on the lower right leg. Cellulitus was ruled out, and bacterial cultures have turned up negative. With a does of antibiotics given intravenously and after 5 days of observation he was sent home feeling better and in good spirits. Tonight he is back in the hospital with the same symptoms but a distended stomach and two days ago, a caregiver noticed that he was having trouble with his gums, redness and a dental visit was scheduled for next week. Also, it was the first time that a rapid heartbeat was observed. Could there be any correlation between the infection noticed in his gums and the unexplained rash?
Posted Fri, 26 Apr 2013 in Infections
Answered by Dr. Rohan Khandelwal 4 hours later
Dear Sir,

Sorry to hear about the problem. By your history it seems like the patient is suffering from septicemia, which is generalized infection. That can explain the rash and the distended abdomen. The oral sores can be explained due to the antibiotics which he was receiving. He should he investigated for infection by carrying out a blood culture. Abdominal detention can also be due to intestinal obstruction and that should be ruled out by an x XXXXXXX or ct. Such a condition is common in patients with parkinson's.
Hope i have answered your query. Please feel free to clarify any other query.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor